TITLE

Goursat, Pringsheim, Walsh, and the Cauchy Integral Theorem

AUTHOR(S)
Gray, Jeremy
PUB. DATE
September 2000
SOURCE
Mathematical Intelligencer;Fall2000, Vol. 22 Issue 4, p60
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Deals with the history of the Cauchy Integral Theorem. Gateway to complex function theory; Goursat's proof of 1884; Alfred Pringsheim's critique of Goursat's proof, and many of its predecessors; Proof by mathematician J.L. Walsh.
ACCESSION #
3922568

 

Related Articles

  • The Cauchy integral operator on weighted Hardy space. Jianmiao RUAN; Jiecheng CHEN // Chinese Annals of Mathematics;Jul2010, Vol. 31 Issue 4, p461 

    The authors show that the Cauchy integral operator is bounded from H( R1) to h( R1) (the weighted local Hardy space). To prove the results, a kind of generalized atoms is introduced and a variant of weighted “Tb theorem” is considered.

  • On the logarithmic potential defined for a Van Koch curve. Ponomarev, S. P. // Siberian Mathematical Journal;Sep2009, Vol. 50 Issue 5, p898 

    This is a continuation of [1]. Under study are the differentiability properties of the logarithmic potential determined for some class of complex measures distributed on Van Koch�s curves. Unlike the classical case of regular curves, the potential is shown to be of class C1 on the whole...

  • Analog of the cauchy function for a generalized equation with deviating argument. Rodionov, V. // Differential Equations;Oct2007, Vol. 43 Issue 10, p1382 

    The article examines the properties of the Cauchy matrix for equations with deviating argument. The solution of the equation admits a closed-form representation using the operations of a special function algebra. Each of the F-integrals is linear with respect to each of the arguments and...

  • ON ℐ-CAUCHY SEQUENCES. Dems, Katarzyna // Real Analysis Exchange;2004/2005, Vol. 30 Issue 1, p123 

    We study J-convergence and J-Cauchy sequences in metric spaces where J ⊂ P (Nκ) is an ideal containing all singletons and κ ∈ {1, 2}.

  • SEVERAL GEOMETRIC INEQUALITIES OF ERD�S - MORDELL TYPE IN THE CONVEX POLYGON. Minculete, Nicusor // International Journal of Geometry;2012, Vol. 1 Issue 1, p20 

    In this paper we present the several geometric inequalities of Erd�s-Mordell type in the convex polygon, using the Cauchy Inequality.

  • Fixed Points of Non-expansive Operators on Weakly Cauchy Normed Spaces. Mohamed Ali, Sahar // Journal of Mathematics & Statistics;2007, Vol. 3 Issue 2, p54 

    We proved the existence of fixed points of non-expansive operators defined on weakly Cauchy spaces in which parallelogram law holds, the given normed space is not necessarily be uniformly convex Banach space or Hilbert space, we reduced the completeness and the uniform convexity assumptions...

  • Computing streamfunction and velocity potential in a limited domain of arbitrary shape. Part II: Numerical methods and test experiments. Cao, Jie; Xu, Qin // Advances in Atmospheric Sciences;Nov2011, Vol. 28 Issue 6, p1445 

    Built on the integral formulas in Part I, numerical methods are developed for computing velocity potential and streamfunction in a limited domain. When there is no inner boundary (around a data hole) inside the domain, the total solution is the sum of the internally and externally induced parts....

  • Optimized Local Trigonometric Bases with Nonuniform Partitions. Qiao Lian; Yong Wang; Dun Yan // Acta Mathematica Sinica;Jul2006, Vol. 22 Issue 4, p1069 

    The authors provide optimized local trigonometric bases with nonuniform partitions which efficiently compress trigonometric functions. Numerical examples demonstrate that in many cases the proposed bases provide better compression than the optimized bases with uniform partitions obtained by...

  • UNCONDITIONAL CAUCHY SERIES AND UNIFORM CONVERGENCE ON MATRICES. AIZPURU, A.; GUTIÉRREZ-DÁVILA, A. // Chinese Annals of Mathematics;Jul2004, Vol. 25 Issue 3, p335 

    The authors obtain new characterizations of unconditional Cauchy series in terms of separation properties of subfamilies of $\mathcal{P}(\mathbb{N})$, and a generalization of the Orlicz-Pettis Theorem is also obtained. New results on the uniform convergence on matrices and a new version of the...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics